Alert archive / Florida / Red Flag Warnings in 2025
Red Flag Warning 5, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Mar 28, 2025, 3:08 AM EDT for Lake County, Florida. It took effect at Mar 28, 2025, 12:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2025, 3:08 AM EDT (07:08 UTC)
- In effect from
- Mar 28, 2025, 12:00 PM EDT
- Expired
- Mar 28, 2025, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
960 WWUS82 KMLB 280708 RFWMLB URGENT - FIRE WEATHER MESSAGE National Weather Service Melbourne FL 308 AM EDT Fri Mar 28 2025 ...HIGH FIRE DANGER ACROSS LAKE COUNTY THIS AFTERNOON... FLZ044-144-282200- /O.NEW.KMLB.FW.W.0005.250328T1600Z-250328T2200Z/ Northern Lake-Southern Lake- 308 AM EDT Fri Mar 28 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING FOR BREEZY EAST WINDS AND LOW HUMIDITY FOR LAKE COUNTY... The National Weather Service in Melbourne has issued a Red Flag Warning, which is in effect from noon today to 6 PM EDT this evening. * AFFECTED AREA... Northern Lake and Southern Lake. * WIND...East winds near 15 mph, gusting 20 to 25 mph * HUMIDITY...Falling 30 to 35 percent this afternoon * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is prohibited. A burn ban is in effect for Lake county due to moderate to severe drought conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Kelly
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 28, 1:35 AM EDT, 1 hour 33 minutes earlier. Its key messages:
- Issued at 300 PM EDT Thu Mar 27 2025
- Sensitive to critical fire weather conditions on Friday due to low relative humidity, an increasing onshore wind, and dry fuels
- Poor to hazardous boating conditions tonight through Saturday morning, as east-southeast winds freshen and seas build, mainly south of Cape Canaveral
- Weather pattern gradually becomes more unsettled this weekend, deeper moisture provides higher chances for showers and lightning storms, especially on Sunday
- Increasing temperatures next week with forecast highs 5 to 10 degrees above normal for late March
Area forecast discussion, Mar 28, 1:35 AM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
135 AM EDT Fri Mar 28 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 300 PM EDT Thu Mar 27 2025
- Sensitive to critical fire weather conditions on Friday due to
low relative humidity, an increasing onshore wind, and dry fuels
- Poor to hazardous boating conditions tonight through Saturday
morning, as east-southeast winds freshen and seas build, mainly
south of Cape Canaveral
- Weather pattern gradually becomes more unsettled this weekend,
deeper moisture provides higher chances for showers and
lightning storms, especially on Sunday
- Increasing temperatures next week with forecast highs 5 to 10
degrees above normal for late March
&&
.UPDATE...
Issued at 929 PM EDT Thu Mar 27 2025
High pressure will continue to build offshore and east of the
Mid-Atlantic coast into tonight, with low level winds increasing
overnight. 925mb easterly winds will increase to between 20-30
knots across the area, which will help promote mixing overnight
and reduce the potential for any fog development across the
region. However, any lingering smoke from ongoing or smoldering
brush fires may still be able to settle through tonight into early
Friday morning as winds at the surface decrease. Two areas of
concern where patchy smoke and localized visibility issues may
occur are across I-95 near Palm City in Martin County where a
wildfire broke out earlier today, and near CR-42 in northeast
Lake County close to the Fernandez Wildfire in the Ocala National
Forest.
It will remain dry overnight, with winds remaining breezy along
the immediate coast/barrier islands south of the Cape. The
elevated onshore wind speeds will keep min temps in the mid to
upper 60s along coastal sections south of the Cape, and in the
upper 50s to low 60s across the interior and Volusia coast.
&&
.PREVIOUS DISCUSSION...
Issued at 300 PM EDT Thu Mar 27 2025
Now-Tonight...A pleasant day weatherwise is ongoing across east
central Florida with temperatures in the upper 70s to low 80s.
Scattered cumulus are present atop northeasterly surface flow,
which is gusting around 20 mph at times this afternoon. Sensitive
fire conditions have developed and several smoke plumes have been
observed on KMLB radar. Winds gradually decrease after sunset with
temperatures falling into the upper 50s and low 60s overnight.
Worth mentioning, where winds are lighter across interior
locations, some settling smoke from recent fires may lower
visibility on area roadways early Friday morning.
Friday-Saturday...Weak mid level ridging stays in place Friday,
helping to keep dry conditions in place to round out the work
week. A strengthening pressure gradient is forecast to increase
east-southeasterly winds to around 15 mph (20 mph at the coast)
with gusts peaking around 25 mph. Fire danger is expected to
increase through the day (see below Fire Weather section for
details). Daytime temperatures may feel slightly less warm due to
the steady onshore breeze with most locations still reaching the
upper 70s to low 80s. Overnight lows Friday night dip into the 60s
areawide.
Ridging begins to break down and move seaward on Saturday as
southerly 850mb winds aid in moisture return by Saturday afternoon
and night. Low-topped showers are forecast to reach or brush the
coast Saturday morning before steering flow turns more southerly
by midday. A gradual increase in rain chances (20-30 percent)
returns Saturday afternoon and evening, with a primary focus from
Lake Kissimmee to Lake Okeechobee and the Treasure Coast. Lows
Saturday night are forecast to settle in the mid 60s for most.
Sunday (previous)...Deeper moisture (PWATs 1.3-1.6") and a
passing mid/upper level trough are forecast to combine to produce
the highest PoPs our area has seen in some time. Have capped PoPs
around 60% due to some discrepancies in the models about where the
highest coverage of showers will be, though it does appear to be
across the southern portion of the CWA. Regardless, scattered to
numerous showers appear likely, especially during the afternoon,
with isolated lightning storms. Will need to monitor the threat
for a few strong wind gusts due to dry air aloft. Scattered
showers and a few storms will linger into Sunday night, especially
along the coast from Cape Canaveral southward.
Southeasterly winds, breezy at times, will persist through this
weekend. High temperatures creep upward through the period, with
lower 80s along the coast and mid-80s inland. Above normal
overnight lows in the mid to even upper 60s are forecast.
Monday-Thursday (previous)...A low pressure system moving across
the northern US will drag a cold front toward the area early next
week. Models are in decent agreement about this feature stalling
as it moves into Florida, though not exactly on where (GFS being
the farther southward solution). Nonetheless, the front is not
forecast to reach the CWA at this time, with isolated to scattered
PoPs continuing through early next week amid lingering moisture.
Temperatures will continue to rise, reaching the mid to upper 80s,
while overnight lows settle in the mid to upper 60s.
&&
.MARINE...
Issued at 300 PM EDT Thu Mar 27 2025
Gradually deteriorating boating conditions are forecast tonight
into Friday as east-southeast winds freshen, especially from Cape
Canaveral southward. Seas climb to 5-7 ft, especially over the
Gulf Stream, before decreasing to around 6 ft offshore on
Saturday. A Small Craft Advisory begins tonight for the Treasure
Coast waters, expanding northward Friday morning. Rain chances
gradually increase from south to north this weekend as moisture
returns to the local waters. Breezy conditions will persist
through at least Saturday before boating conditions improve next
week (outside of shower and lightning storm chances).
&&
.AVIATION...
(06Z TAFs)
Issued at 124 AM EDT Fri Mar 28 2025
VFR conditions through the TAF period. ENE-E winds 5-10 KT
overnight, shifting to the NNE-NE up north. Breezy/windy and
gusty on Friday, with winds becoming E-ESE and increasing to
around 15 KT with gusts of 20-25 KT across the interior, and 15-20
KT with gusts 25-30 KT along the coast by mid-morning. Winds will
remain elevated through the day, with speeds beginning to
decrease around sundown to around 10-12 KT across the interior.
Although the coast will remain gusty through the overnight on
Friday.
&&
.FIRE WEATHER...
Issued at 300 PM EDT Thu Mar 27 2025
Friday...Minimum relative humidity values in the mid and upper
30s, combined with increasing east-southeast winds and dry fuels,
will lead to sensitive to critical fire weather conditions. Most
notably, the lowest humidity and breeziest conditions are forecast
over the far interior (mainly west of the Orlando metro).
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 78 64 80 66 / 0 20 20 30
MCO 80 64 82 68 / 0 0 10 40
MLB 78 66 80 68 / 0 10 10 40
VRB 79 65 80 67 / 0 10 20 50
LEE 82 63 84 66 / 0 0 10 30
SFB 81 63 82 66 / 0 0 10 30
ORL 81 64 83 68 / 0 0 10 40
FPR 79 65 80 67 / 0 10 20 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 8 AM this morning to 4 AM EDT Saturday
for AMZ552.
Small Craft Advisory until 4 AM EDT Saturday for AMZ555.
Small Craft Advisory from 8 AM this morning to 11 AM EDT
Saturday for AMZ572.
Small Craft Advisory until 11 AM EDT Saturday for AMZ575.
&&
UPDATE...Weitlich
AVIATION...WatsonHazardous weather outlook, Mar 27, 7:30 PM EDT, 7 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 730 PM EDT Thu Mar 27 2025 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-281000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 730 PM EDT Thu Mar 27 2025 This Hazardous Weather Outlook is for east central Florida. .DAY ONE...Tonight. .RIP CURRENT AND SURF IMPACT... A high risk of life-threatening rip currents exists at all central Florida Atlantic beaches. Entering the water is highly discouraged. .WIND AND SEA IMPACT... Onshore winds will continue to increase tonight, especially south of the Cape, with a fresh easterly breeze developing. This will lead to poor to hazardous boating conditions across the coastal waters of Brevard County and the Treasure Coast. Small craft should exercise caution across the Treasure Coast waters through this evening, with a Small Craft Advisory going into effect south of Sebastian Inlet at 2 AM tonight. Across the coastal waters of Brevard County, small craft should exercise caution late tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A High Risk of dangerous rip currents will exist at all central Florida Atlantic beaches this weekend. The lack of appreciable rainfall, dry fuels, combined with periods of low humidity and breezy winds, will produce sensitive to potentially critical fire weather conditions Friday afternoon, especially across the interior. Poor to hazardous boating conditions will continue across the coastal waters through late week and into this weekend as a fresh to strong east-southeast breeze persists. An unsettled weather pattern is forecast to return this weekend, with increasing rain and storm chances anticipated across east central Florida. A few stronger storms may be possible, especially into Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Effective March 31, 2025, the National Weather Service in Melbourne will discontinue the issuance of this product, the text hazardous weather outlook. Hazardous weather information will continue to be available through the graphical hazardous weather outlook, the area forecast discussion as well as our website, please email any questions or comments to Will Ulrich, Warning Coordination Meteorologist. Weitlich
Nearby
Red Flag Warnings in Florida, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.